Alert archive / California / Flash Flood Warnings in 1996
Flash Flood Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 9, 1996, 9:44 PM PDT for Imperial County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 1996, 9:44 PM PDT (04:44 UTC)
- Expired
- Aug 10, 1996, 12:00 AM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Imperial County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAN 100447 FFWSAN CAC025-100700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 944 PM PDT FRI AUG 9 1996 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST CALIFORNIA ...NORTHEASTERN IMPERIAL COUNTY AT 940 PM THE IMPERIAL COUNTY SHERIFF REPORTED 2 INCHES OF RAIN FROM A STRONG THUNDERSTORM 5 MILES SOUTH OF BLYTHE. THIS STORM WAS MOVING SOUTHWEST AT 20 MPH INTO NORTHEAST IMPERIAL COUNTY. DOPPLER RADAR AND SATELLITE IMAGERY INDICATED THIS STORM WAS STRENGTHENING AND HEAVY DOWNPOURS WITH LOCAL FLOODING CAN BE EXPECTED THROUGH MIDNIGHT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAIN&S. MOEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 8:14 PM PDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 9, 8:14 PM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PDT FRI AUG 09 1996 UPPER RIDGE CURRENTLY ALONG WEST COAST FORECAST TO BUILD INLAND AND STRETCH FROM THE CANADIAN NORTHWEST TERRITORIES TO A CENTER OVER UTAH BY 48 HOURS. THIS WILL KEEP A SOUTHEASTERLY MONSOONAL FLOW OVER SOUTHERN CALIFORNIA INTO EARLY NEXT WEEK. OTHER THAN THE VORT MAX OVER ARIZONA...NO DEFINED WAVES ARE OBVIOUS IN IR OR WATER VAPOR IMAGERY AT THIS TIME. SHOWERS AND THUNDERSTORMS CONFINED TO ARIZONA AND BAJA TODAY...BUT WITH MOISTURE ON THE INCREASE PER WATER VAPOR LOOP...WILL CONTINUE TO INCLUDE SOME CLOUDINESS AND BROAD-BRUSH A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. COASTAL WEATHER A BIT TRICKIER. ONSHORE PRESSURE GRADIENTS ARE WEAK... HOWEVER COASTAL TEMPS STILL ARE NOT WARMING SO FWC MAY NOT BE TOO FAR OFF THE MARK FOR SAN UNLESS STRONGER SUBSIDENCE MATERIALIZES. LATEST 00Z NKX SOUNDING SHOWS A SLIGHT DECRESE IN THE HEIGHT OF THE MARINE LAYER AND A LAYER WARMING OF SEVERAL DEGREES FROM YESTERDAY. CAN'T ARGUE WITH FWC TRENDS AT THE COAST BUT HAVE ADJUSTED ALL ZONE TEMPS TO BE MORE IN LINE WITH TODAYS OBSERVED HIGH AND LOW TEMPS. ALSO HAVE ADJUSTED PRECIP PROBABILITIES TO REFLECT NO EMPHASIS ON ANY TIME PERIOD. SAN BB 067/076 067/078 068 100101 SGX UU 065/082 066/084 066 100202 RAL UU 063/101 065/102 064 100202 L35 BB 048/083 050/084 050 100313 PSP BB 079/107 080/107 080 100313 DANDREA
Nearby
Flash Flood Warnings in California, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.